Anonymous and neutral majority rules
In the standard arrovian framework and under the assumptions that individual preferences and social outcomes are linear orders over the set of alternatives, we provide necessary and sufficient conditions for the existence of anonymous and neutral rules and for the existence of anonymous and neutral majority rules. We determine also general formulas for counting these rules and we explicitly determine their number in some special cases.
|Date of creation:||Feb 2013|
|Date of revision:||Oct 2013|
|Contact details of provider:|| Postal: Via delle Pandette 9 50127 - Firenze - Italy|
Phone: +39 055 2759707
Fax: +39 055 2759913
Web page: http://www.disei.unifi.it/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Perry, Jonathan & Powers, Robert C., 2008. "Aggregation rules that satisfy anonymity and neutrality," Economics Letters, Elsevier, vol. 100(1), pages 108-110, July.
- Campbell, Donald E. & Kelly, Jerry S., 2013. "Anonymity, monotonicity, and limited neutrality: Selecting a single alternative from a binary agenda," Economics Letters, Elsevier, vol. 118(1), pages 10-12.
- Asan, Goksel & Sanver, M. Remzi, 2002. "Another characterization of the majority rule," Economics Letters, Elsevier, vol. 75(3), pages 409-413, May.
- Asan, Goksel & Sanver, M. Remzi, 2006. "Maskin monotonic aggregation rules," Economics Letters, Elsevier, vol. 91(2), pages 179-183, May.
- Miroiu, Adrian, 2004. "Characterizing majority rule: from profiles to societies," Economics Letters, Elsevier, vol. 85(3), pages 359-363, December.
- Can, Burak & Storcken, Ton, 2013.
"Update monotone preference rules,"
Mathematical Social Sciences,
Elsevier, vol. 65(2), pages 136-149.
- Greenberg, Joseph, 1979. "Consistent Majority Rules over Compact Sets of Alternatives," Econometrica, Econometric Society, vol. 47(3), pages 627-36, May.
- Campbell, Donald E. & Kelly, Jerry S., 2011. "Majority selection of one alternative from a binary agenda," Economics Letters, Elsevier, vol. 110(3), pages 272-273, March.
- M. Sanver, 2009. "Characterizations of majoritarianism: a unified approach," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 33(1), pages 159-171, June.
- J. Woeginger, Gerhard, 2003. "A new characterization of the majority rule," Economics Letters, Elsevier, vol. 81(1), pages 89-94, October.
- Chichilnisky, Graciela, 1980. "Social choice and the topology of spaces of preferences," MPRA Paper 8006, University Library of Munich, Germany.
When requesting a correction, please mention this item's handle: RePEc:flo:wpaper:2013-02. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michele Gori)
If references are entirely missing, you can add them using this form.